• Previous Article
    Stable determination of a vector field in a non-Self-Adjoint dynamical Schrödinger equation on Riemannian manifolds
  • MCRF Home
  • This Issue
  • Next Article
    General stability of abstract thermoelastic system with infinite memory and delay
June  2021, 11(2): 373-401. doi: 10.3934/mcrf.2020041

Local contact sub-Finslerian geometry for maximum norms in dimension 3

1. 

Univ. Grenoble Alpes, CNRS, Institut Fourier, F-38000 Grenoble, France

2. 

Diyala University, Baquba, Diyala Province, Iraq

Received  April 2019 Revised  August 2020 Published  October 2020

Fund Project: This research has been supported by ANR-15-CE40-0018

The local geometry of sub-Finslerian structures in dimension 3 associated with a maximum norm is studied in the contact case. A normal form is given. The short extremals, the local switching, conjugate and cut loci, and the small spheres are described in the generic case.

Citation: Entisar A.-L. Ali, G. Charlot. Local contact sub-Finslerian geometry for maximum norms in dimension 3. Mathematical Control & Related Fields, 2021, 11 (2) : 373-401. doi: 10.3934/mcrf.2020041
References:
[1]

A. AgrachevB. BonnardM. Chyba and I. Kupka, Sub-Riemannian sphere in Martinet flat case, ESAIM Control Optim. Calc. Var., 2 (1997), 377-448.  doi: 10.1051/cocv:1997114.  Google Scholar

[2]

A. A. AgrachevU. BoscainG. CharlotR. Ghezzi and M. Sigalotti, Two-dimensional almost-Riemannian structures with tangency points, Ann. Inst. H. Poincaré Anal. Non Linéaire, 27 (2010), 793-807.  doi: 10.1016/j.anihpc.2009.11.011.  Google Scholar

[3]

A. A. Agrachev, El-H. Chakir El-A. and J. P. Gauthier, Sub-Riemannian metrics on R3, In Geometric Control and Non-Holonomic Mechanics (Mexico City, 1996), CMS Conf. Proc., Vol. 25, Amer. Math. Soc., Providence, RI, 1998, 29–78.  Google Scholar

[4]

A. A. Agrachev and J.-P. Gauthier, On the subanalyticity of Carnot-Caratheodory distances, Ann. Inst. H. Poincaré Anal. Non Linéaire, 18 (2001), 359-382.  doi: 10.1016/S0294-1449(00)00064-0.  Google Scholar

[5]

A. A. Agrachev and Y. L. Sachkov, Control Theory from the Geometric Viewpoint, Encyclopaedia of Mathematical Sciences, Vol. 87, Springer-Verlag, Berlin, 2004. doi: 10.1007/978-3-662-06404-7.  Google Scholar

[6]

E. A.-L. Ali and G. Charlot, Local (sub)-Finslerian geometry for the maximum norms in dimension 2, J. Dyn. Control. Syst, 25 (2019), 457-490.  doi: 10.1007/s10883-019-09435-8.  Google Scholar

[7]

D. BarilariU. BoscainE. Le Donne and M. Sigalotti, Sub-Finsler structures from the time-optimal control viewpoint for some nilpotent distributions, J. Dyn. Control Syst., 23 (2017), 547-575.  doi: 10.1007/s10883-016-9341-8.  Google Scholar

[8]

D. Barilari, U. Boscain, G. Charlot and R. W. Neel, On the heat diffusion for generic Riemannian and sub-Riemannian structures, Int. Math. Res. Not. IMRN, (2017), 4639–4672. doi: 10.1093/imrn/rnw141.  Google Scholar

[9]

D. BarilariU. Boscain and R. W. Neel, Small-time heat kernel asymptotics at the sub-Riemannian cut locus, J. Differential Geom., 92 (2012), 373-416.  doi: 10.4310/jdg/1354110195.  Google Scholar

[10]

A. Bellaïche, The tangent space in sub-Riemannian geometry, In Sub-Riemannian Geometry, Progr. Math., Vol. 144, Birkhäuser, Basel, 1996, 1–78. doi: 10.1007/978-3-0348-9210-0_1.  Google Scholar

[11]

G. Ben Arous, Développement asymptotique du noyau de la chaleur hypoelliptique hors du cut-locus, Ann. Sci. École Norm. Sup. (4), 21 (1988), 307-331.  doi: 10.24033/asens.1560.  Google Scholar

[12]

G. Ben Arous and R. Léandre, Décroissance exponentielle du noyau de la chaleur sur la diagonale. Ⅱ, Probab. Theory Related Fields, 90 (1991), 377-402.  doi: 10.1007/BF01193751.  Google Scholar

[13]

B. BonnardM. Chyba and E. Trelat, Sub-Riemannian geometry, one-parameter deformation of the martinet flat case, J. Dynam. Control Systems, 4 (1998), 59-76.  doi: 10.1023/A:1022872916861.  Google Scholar

[14]

B. BonnardG. CharlotR. Ghezzi and G. Janin, The sphere and the cut locus at a tangency point in two-dimensional almost-Riemannian geometry, J. Dyn. Control Syst., 17 (2011), 141-161.  doi: 10.1007/s10883-011-9113-4.  Google Scholar

[15]

B. Bonnard and M. Chyba, Méthodes géométriques et analytiques pour étudier l'application exponentielle, la sphère et le front d'onde en géométrie sous-Riemannienne dans le cas Martinet, ESAIM Control Optim. Calc. Var., 4 (1999), 245-334.  doi: 10.1051/cocv:1999111.  Google Scholar

[16]

U. BoscainG. Charlot and R. Ghezzi, Normal forms and invariants for 2-dimensional almost-Riemannian structures, Differential Geom. Appl., 31 (2013), 41-62.  doi: 10.1016/j.difgeo.2012.10.001.  Google Scholar

[17]

U. BoscainG. CharlotR. Ghezzi and M. Sigalotti, Lipschitz classification of almost-Riemannian distances on compact oriented surfaces, Journal of Geometric Analysis, 23 (2013), 438-455.  doi: 10.1007/s12220-011-9262-4.  Google Scholar

[18]

U. BoscainT. Chambrion and G. Charlot, Nonisotropic 3-level quantum systems: Complete solutions for minimum time and minimum energy, Discrete Contin. Dyn. Syst. Ser. B, 5 (2005), 957-990.  doi: 10.3934/dcdsb.2005.5.957.  Google Scholar

[19]

E. Breuillard and E. Le Donne, On the rate of convergence to the asymptotic cone for nilpotent groups and subFinsler geometry, Proc. Natl. Acad. Sci. USA, 110 (2013), 19220-19226.  doi: 10.1073/pnas.1203854109.  Google Scholar

[20]

G. Charlot, Quasi-contact s-r metrics: Normal form in $\mathbb{R}^2n$, wave front and caustic in $\mathbb{R}^4$, Acta App. Math., 74 (2002), 217-263.  doi: 10.1023/A:1021199303685.  Google Scholar

[21]

W.-L. Chow, Über systeme von linearen partiellen differentialgleichungen erster ordnung, Math. Ann., 117 (1939), 98-105.  doi: 10.1007/BF01450011.  Google Scholar

[22]

J. N. Clelland and C. G. Moseley, Sub-finsler geometry in dimension three, Differ. Geom. Appl., 24 (2006), 628-651.  doi: 10.1016/j.difgeo.2006.04.005.  Google Scholar

[23]

J. N. ClellandC. G. Moseley and G. R. Wilkens, Geometry of sub-Finsler Engel manifolds, Asian J. Math., 11 (2007), 699-726.  doi: 10.4310/AJM.2007.v11.n4.a9.  Google Scholar

[24]

El-H. Ch. El-AlaouiJ.-P. Gauthier and I. Kupka, Small sub-Riemannian balls on $\mathbb{R}^{3}$, J. Dynam. Control Systems, 2 (1996), 359-421.  doi: 10.1007/BF02269424.  Google Scholar

[25]

A. F. Filippov, On some questions in the theory of optimal regulation: Existence of a solution of the problem of optimal regulation in the class of bounded measurable functions, Vestnik Moskov. Univ. Ser. Mat. Meh. Astr. Fiz. Him., 1959 (1959), 25-32.   Google Scholar

[26]

M. W. Hirsch, Differential Topology, Graduate Texts in Mathematics, Vol. 33 Springer-Verlag, New York, 1994.  Google Scholar

[27]

R. Léandre, Majoration en temps petit de la densité d'une diffusion dégénérée, Probab. Theory Related Fields, 74 (1987), 289-294.  doi: 10.1007/BF00569994.  Google Scholar

[28]

R. Léandre, Minoration en temps petit de la densité d'une diffusion dégénérée, J. Funct. Anal., 74 (1987), 399-414.  doi: 10.1016/0022-1236(87)90031-0.  Google Scholar

[29]

P. K. Rashevsky, About connecting two points of complete nonholonomic space by admissible curve, Uch. Zap. Ped. Inst. Libknehta, 2 (1938), 83-94.   Google Scholar

[30]

M. Sigalotti, Bounds on time-optimal concatenations of arcs for two-input driftless 3D systems, preprint, 2019, arXiv: 1911.10811. Google Scholar

show all references

References:
[1]

A. AgrachevB. BonnardM. Chyba and I. Kupka, Sub-Riemannian sphere in Martinet flat case, ESAIM Control Optim. Calc. Var., 2 (1997), 377-448.  doi: 10.1051/cocv:1997114.  Google Scholar

[2]

A. A. AgrachevU. BoscainG. CharlotR. Ghezzi and M. Sigalotti, Two-dimensional almost-Riemannian structures with tangency points, Ann. Inst. H. Poincaré Anal. Non Linéaire, 27 (2010), 793-807.  doi: 10.1016/j.anihpc.2009.11.011.  Google Scholar

[3]

A. A. Agrachev, El-H. Chakir El-A. and J. P. Gauthier, Sub-Riemannian metrics on R3, In Geometric Control and Non-Holonomic Mechanics (Mexico City, 1996), CMS Conf. Proc., Vol. 25, Amer. Math. Soc., Providence, RI, 1998, 29–78.  Google Scholar

[4]

A. A. Agrachev and J.-P. Gauthier, On the subanalyticity of Carnot-Caratheodory distances, Ann. Inst. H. Poincaré Anal. Non Linéaire, 18 (2001), 359-382.  doi: 10.1016/S0294-1449(00)00064-0.  Google Scholar

[5]

A. A. Agrachev and Y. L. Sachkov, Control Theory from the Geometric Viewpoint, Encyclopaedia of Mathematical Sciences, Vol. 87, Springer-Verlag, Berlin, 2004. doi: 10.1007/978-3-662-06404-7.  Google Scholar

[6]

E. A.-L. Ali and G. Charlot, Local (sub)-Finslerian geometry for the maximum norms in dimension 2, J. Dyn. Control. Syst, 25 (2019), 457-490.  doi: 10.1007/s10883-019-09435-8.  Google Scholar

[7]

D. BarilariU. BoscainE. Le Donne and M. Sigalotti, Sub-Finsler structures from the time-optimal control viewpoint for some nilpotent distributions, J. Dyn. Control Syst., 23 (2017), 547-575.  doi: 10.1007/s10883-016-9341-8.  Google Scholar

[8]

D. Barilari, U. Boscain, G. Charlot and R. W. Neel, On the heat diffusion for generic Riemannian and sub-Riemannian structures, Int. Math. Res. Not. IMRN, (2017), 4639–4672. doi: 10.1093/imrn/rnw141.  Google Scholar

[9]

D. BarilariU. Boscain and R. W. Neel, Small-time heat kernel asymptotics at the sub-Riemannian cut locus, J. Differential Geom., 92 (2012), 373-416.  doi: 10.4310/jdg/1354110195.  Google Scholar

[10]

A. Bellaïche, The tangent space in sub-Riemannian geometry, In Sub-Riemannian Geometry, Progr. Math., Vol. 144, Birkhäuser, Basel, 1996, 1–78. doi: 10.1007/978-3-0348-9210-0_1.  Google Scholar

[11]

G. Ben Arous, Développement asymptotique du noyau de la chaleur hypoelliptique hors du cut-locus, Ann. Sci. École Norm. Sup. (4), 21 (1988), 307-331.  doi: 10.24033/asens.1560.  Google Scholar

[12]

G. Ben Arous and R. Léandre, Décroissance exponentielle du noyau de la chaleur sur la diagonale. Ⅱ, Probab. Theory Related Fields, 90 (1991), 377-402.  doi: 10.1007/BF01193751.  Google Scholar

[13]

B. BonnardM. Chyba and E. Trelat, Sub-Riemannian geometry, one-parameter deformation of the martinet flat case, J. Dynam. Control Systems, 4 (1998), 59-76.  doi: 10.1023/A:1022872916861.  Google Scholar

[14]

B. BonnardG. CharlotR. Ghezzi and G. Janin, The sphere and the cut locus at a tangency point in two-dimensional almost-Riemannian geometry, J. Dyn. Control Syst., 17 (2011), 141-161.  doi: 10.1007/s10883-011-9113-4.  Google Scholar

[15]

B. Bonnard and M. Chyba, Méthodes géométriques et analytiques pour étudier l'application exponentielle, la sphère et le front d'onde en géométrie sous-Riemannienne dans le cas Martinet, ESAIM Control Optim. Calc. Var., 4 (1999), 245-334.  doi: 10.1051/cocv:1999111.  Google Scholar

[16]

U. BoscainG. Charlot and R. Ghezzi, Normal forms and invariants for 2-dimensional almost-Riemannian structures, Differential Geom. Appl., 31 (2013), 41-62.  doi: 10.1016/j.difgeo.2012.10.001.  Google Scholar

[17]

U. BoscainG. CharlotR. Ghezzi and M. Sigalotti, Lipschitz classification of almost-Riemannian distances on compact oriented surfaces, Journal of Geometric Analysis, 23 (2013), 438-455.  doi: 10.1007/s12220-011-9262-4.  Google Scholar

[18]

U. BoscainT. Chambrion and G. Charlot, Nonisotropic 3-level quantum systems: Complete solutions for minimum time and minimum energy, Discrete Contin. Dyn. Syst. Ser. B, 5 (2005), 957-990.  doi: 10.3934/dcdsb.2005.5.957.  Google Scholar

[19]

E. Breuillard and E. Le Donne, On the rate of convergence to the asymptotic cone for nilpotent groups and subFinsler geometry, Proc. Natl. Acad. Sci. USA, 110 (2013), 19220-19226.  doi: 10.1073/pnas.1203854109.  Google Scholar

[20]

G. Charlot, Quasi-contact s-r metrics: Normal form in $\mathbb{R}^2n$, wave front and caustic in $\mathbb{R}^4$, Acta App. Math., 74 (2002), 217-263.  doi: 10.1023/A:1021199303685.  Google Scholar

[21]

W.-L. Chow, Über systeme von linearen partiellen differentialgleichungen erster ordnung, Math. Ann., 117 (1939), 98-105.  doi: 10.1007/BF01450011.  Google Scholar

[22]

J. N. Clelland and C. G. Moseley, Sub-finsler geometry in dimension three, Differ. Geom. Appl., 24 (2006), 628-651.  doi: 10.1016/j.difgeo.2006.04.005.  Google Scholar

[23]

J. N. ClellandC. G. Moseley and G. R. Wilkens, Geometry of sub-Finsler Engel manifolds, Asian J. Math., 11 (2007), 699-726.  doi: 10.4310/AJM.2007.v11.n4.a9.  Google Scholar

[24]

El-H. Ch. El-AlaouiJ.-P. Gauthier and I. Kupka, Small sub-Riemannian balls on $\mathbb{R}^{3}$, J. Dynam. Control Systems, 2 (1996), 359-421.  doi: 10.1007/BF02269424.  Google Scholar

[25]

A. F. Filippov, On some questions in the theory of optimal regulation: Existence of a solution of the problem of optimal regulation in the class of bounded measurable functions, Vestnik Moskov. Univ. Ser. Mat. Meh. Astr. Fiz. Him., 1959 (1959), 25-32.   Google Scholar

[26]

M. W. Hirsch, Differential Topology, Graduate Texts in Mathematics, Vol. 33 Springer-Verlag, New York, 1994.  Google Scholar

[27]

R. Léandre, Majoration en temps petit de la densité d'une diffusion dégénérée, Probab. Theory Related Fields, 74 (1987), 289-294.  doi: 10.1007/BF00569994.  Google Scholar

[28]

R. Léandre, Minoration en temps petit de la densité d'une diffusion dégénérée, J. Funct. Anal., 74 (1987), 399-414.  doi: 10.1016/0022-1236(87)90031-0.  Google Scholar

[29]

P. K. Rashevsky, About connecting two points of complete nonholonomic space by admissible curve, Uch. Zap. Ped. Inst. Libknehta, 2 (1938), 83-94.   Google Scholar

[30]

M. Sigalotti, Bounds on time-optimal concatenations of arcs for two-input driftless 3D systems, preprint, 2019, arXiv: 1911.10811. Google Scholar

Figure 1.  Evolution of the front at $r\neq0$ fixed. In red dot lines and in black the extremals with initial speed $G_1$, in full line the front at 4 different times, with four colors corresponding to the four possible initial speeds
Figure 2.  The conjugate locus and three points of view of the non singular part of the sphere in the nilpotent case
Figure 3.  $C_1 > 0$ and $C_2 > 0$: closure of the cut locus at $z$ fixed
Figure 4.  $C_1 > 0$ and $C_2 > 0$: closure of the cut locus at $z$ fixed
Figure 5.  The upper part of the cut locus
Figure 6.  The front before $t = 8\rho$ when $C_1 > 0$ and $C_2 < 0$
Figure 7.  $C_1 > 0$ and $C_2 < 0$ : picture of the front at times with $T_2 = 0$ and $T_3 < T_{3c}$, $T_3 = T_{3c}$ and $T_3 = T_{3b}$ when $4 b_{110}+8c_{110}c_{200}-8c_{210}+4C_2 < 0$
Figure 8.  $C_1 > 0$ and $C_2 < 0$: picture of the front at times with $T_2 = 0$ and $T_3 < T_{3c}$, $T_3 = T_{3c}$ and $T_3 = T_{3g}$ when $4 b_{110}+8c_{110}c_{200}-8c_{210} < 0$ and $4 b_{110}+8c_{110}c_{200}-8c_{210}+4C_2 > 0$
Figure 9.  Picture of the cut locus when $C_1 > 0$ and $C_2 < 0$
Figure 10.  The front before $t = 8\rho$ when $C_1 < 0$ and $C_2 < 0$
Figure 11.  $C_1 < 0$ and $C_2 < 0$: evolution of the front when $|T_{3e}-T_{3f}| > \tau_3$
Figure 12.  $C_1 < 0$ and $C_2 < 0$: evolution of the front when $|T_{3e}-T_{3f}| < \tau_3$
Figure 13.  Possible cut loci when $ C_1<0 $ and $ C_2<0 $
Figure 14.  Extremals when $|f_{51}| < f_{41}$
Figure 15.  Extremals when $|f_{51}| < -f_{41}$
Figure 16.  Extremals when $|f_{41}| < f_{51}$
Figure 17.  Extremals when $|f_{41}| < -f_{51}$
Figure 18.  Part of the cut locus generated by the extremal with $\lambda_z(0)\sim0$ when $|f_{41}| < -f_{51}$ and $|f_{52}| < f_{42}$
[1]

Ritu Agarwal, Kritika, Sunil Dutt Purohit, Devendra Kumar. Mathematical modelling of cytosolic calcium concentration distribution using non-local fractional operator. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021017

[2]

Z. Reichstein and B. Youssin. Parusinski's "Key Lemma" via algebraic geometry. Electronic Research Announcements, 1999, 5: 136-145.

[3]

Alessandro Gondolo, Fernando Guevara Vasquez. Characterization and synthesis of Rayleigh damped elastodynamic networks. Networks & Heterogeneous Media, 2014, 9 (2) : 299-314. doi: 10.3934/nhm.2014.9.299

[4]

Andrey Kovtanyuk, Alexander Chebotarev, Nikolai Botkin, Varvara Turova, Irina Sidorenko, Renée Lampe. Modeling the pressure distribution in a spatially averaged cerebral capillary network. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021016

[5]

Jon Aaronson, Dalia Terhesiu. Local limit theorems for suspended semiflows. Discrete & Continuous Dynamical Systems - A, 2020, 40 (12) : 6575-6609. doi: 10.3934/dcds.2020294

[6]

Samir Adly, Oanh Chau, Mohamed Rochdi. Solvability of a class of thermal dynamical contact problems with subdifferential conditions. Numerical Algebra, Control & Optimization, 2012, 2 (1) : 91-104. doi: 10.3934/naco.2012.2.91

[7]

Hailing Xuan, Xiaoliang Cheng. Numerical analysis and simulation of an adhesive contact problem with damage and long memory. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2781-2804. doi: 10.3934/dcdsb.2020205

[8]

Hailing Xuan, Xiaoliang Cheng. Numerical analysis of a thermal frictional contact problem with long memory. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021031

[9]

Jonathan DeWitt. Local Lyapunov spectrum rigidity of nilmanifold automorphisms. Journal of Modern Dynamics, 2021, 17: 65-109. doi: 10.3934/jmd.2021003

[10]

Seung-Yeal Ha, Shi Jin. Local sensitivity analysis for the Cucker-Smale model with random inputs. Kinetic & Related Models, 2018, 11 (4) : 859-889. doi: 10.3934/krm.2018034

[11]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1649-1672. doi: 10.3934/dcdss.2020448

[12]

Y. Latushkin, B. Layton. The optimal gap condition for invariant manifolds. Discrete & Continuous Dynamical Systems - A, 1999, 5 (2) : 233-268. doi: 10.3934/dcds.1999.5.233

[13]

Tobias Geiger, Daniel Wachsmuth, Gerd Wachsmuth. Optimal control of ODEs with state suprema. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021012

[14]

Martin Bohner, Sabrina Streipert. Optimal harvesting policy for the Beverton--Holt model. Mathematical Biosciences & Engineering, 2016, 13 (4) : 673-695. doi: 10.3934/mbe.2016014

[15]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[16]

Xingchun Wang, Yongjin Wang. Variance-optimal hedging for target volatility options. Journal of Industrial & Management Optimization, 2014, 10 (1) : 207-218. doi: 10.3934/jimo.2014.10.207

[17]

Lorenzo Freddi. Optimal control of the transmission rate in compartmental epidemics. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021007

[18]

Mao Okada. Local rigidity of certain actions of solvable groups on the boundaries of rank-one symmetric spaces. Journal of Modern Dynamics, 2021, 17: 111-143. doi: 10.3934/jmd.2021004

[19]

Paula A. González-Parra, Sunmi Lee, Leticia Velázquez, Carlos Castillo-Chavez. A note on the use of optimal control on a discrete time model of influenza dynamics. Mathematical Biosciences & Engineering, 2011, 8 (1) : 183-197. doi: 10.3934/mbe.2011.8.183

[20]

Luke Finlay, Vladimir Gaitsgory, Ivan Lebedev. Linear programming solutions of periodic optimization problems: approximation of the optimal control. Journal of Industrial & Management Optimization, 2007, 3 (2) : 399-413. doi: 10.3934/jimo.2007.3.399

2019 Impact Factor: 0.857

Article outline

Figures and Tables

[Back to Top]